PURPOSE. The purpose of this case report is to educate eyecare professionals on the side effect of iritis with the new prostaglandin analog Travatan and the importance of rechallenging the medication in patients to determine if the iritis is truly a reaction to the drug or a coincidental inflammatory response from a systemic condition. METHOD. A 65 year old white, female, was recently diagnosed with early glaucoma. Past medical history was remarkable for hypecholesterolemia, migraine headaches and smoking. Current medications were Baycol and Amitriptyline. After experiencing difficulty with breathing while trialing 0.5% Timoptic XE, she was placed on a monocular trial of Travatan OD. Within 3 days, the patient returned with an acute iritis. The iritis was treated and the patient was rechallenged with Travatan.
RESULTS. The results and conclusions are pending at this time due to inadequate patient follow up time at the time of this submission (submitted August 5, 2001). They will be revealed in the poster presented at the meeting.
CONCLUSIONS. See above